Path integrals in curved spaces

David W. McLaughlin, L. S. Schulman

Research output: Contribution to journalArticlepeer-review


In this paper we present a simplification of the path integral solution of the Schrödinger equation in terms of coordinates which need not be Cartesian. After presenting the existing formula, we discuss the relationship between the distance and time differentials. Making this relationship precise through the technique of stationary phase, we are able to simplify the path integral. The resulting expression can be used to obtain a Hamiltonian path Integral. Finally, we comment on a similar phenomenon involving differentials in the Itô integral.

Original languageEnglish (US)
Pages (from-to)2520-2524
Number of pages5
JournalJournal of Mathematical Physics
Issue number12
StatePublished - 1971

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics


Dive into the research topics of 'Path integrals in curved spaces'. Together they form a unique fingerprint.

Cite this